Rib pain and medication

Hi all,

In an attempt not to have to see my GP again anytime soon I was wondering if anyone had any advice. I'm just coming off a loooong course of steriods. I've been slowly coming down from 8 a day to now 2, I'll be on 1 tomorrow :) yippy. The thing is I keep getting this niggling pain in my left rib. I can't digure out if it's muscle pain or something more serious? I had pneumonia in February and a less serious chest infection a couple of weeks ago so have been on antibiotics and pred alot. I'm not sure if the meds are disguising anything that is going on with my lung as I seem to feel the pain more when only taking my preventer/reliever meds. Maybe it is just muscle as the better I feel the more I exercise I do which may be agrivating things. I see a consultant in July so was hoping to wait till they do x-rays but I wouldn't want another infection brewing in the mean time!

Thanks for reading!

Bex

2 Replies

oldestnewest
  • Hi Bex

    You do need to see your GP about this. It could be something minor but it doesn't make sense to take chances. I know from experience that coming off pred too quickly can lead to chest pain and when it happened to me I thought it was probably muscular and that it could wait until my next appointment but within two days I needed an emergency appointment and found myself having to go back to the highest dose of pred and come off them much more slowly. NOT funny!

    Hope you feel better soon.

    Annie

  • Hi Annie,

    Thanks for the reply :) Do you mind me asking what happened in those two days that made you need the high dose of pred again? Was it a asthma flare, up or a reaction to coming off steriods too quick? I'm feeling nervous about coming off the pred as I only seem to be able to go a couple of weeks before ending up back on it! Since December I've had a total of 6 weeks (2x3weeks) where I've not been on any oral steriods! It could be just bad luck in terms of cold weather, asthma attacks and catching colds but I'm wondering if anyone else has this problem? The last infection wasn't nearly as bad as it could have been thanks to me now being on fostair so I'm hopeful I can go at least a month or two without the pred!

You may also like...